News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Tetralysal 300 (Lymecycline) for Acne


 Falcone - Wed Apr 15, 2009 1:06 pm

I have been prescribed this by my dermatologist. I am to take 1 per day - 408mg (equivalent to 300mg of tetracycline base).

I have the odd cyst and some smaller spots on my chest and back, and some spots (usually white heads, but some take around a week to come to a head - these are less common).

I would descirbe my acne as mild to approaching moderate at times.

I was wondering is this dosage/drug too strong for my condition? (I have a 3 month course).

I am very fearful of permanent side effects (reduced quality of vision, depression, lethargy etc).
As I suffered from these from taking Roaccutane years ago (although depression faded -untreated).
 John Kenyon, CNA - Mon Apr 27, 2009 10:38 pm

User avatar Hello --

While the drug you're considering (lymecycline) is related to Roaccutane, it's not the same and the dosage you're prescribed is the only one it comes in, and is a moderate dose. It can have, as a transient side effect, reduced visual acuity, mainly due to light sensitivity, but isn't known to cause any permanent visual damage. There's nothing in the literature about it causing depression or lethargy either, both of which can sometimes occur with Accutane and its brand variants.

The dose is appropriate assuming you have no untoward allergic reactions. Just bear in mind this drug can cause photosensitivity, and this can, in turn, cause visual problems while it's being taken. Sunglasses are not a bad idea. Other than that only the usual antibiotic-related common side effects such as lower GI disturbances are usually seen.

I hope this is helpful. Good luck to you. Please follow up with us here as needed.
 Falcone - Sat May 02, 2009 1:51 pm

Thank you for your reply.

Can I ask is any damage to the teeth is causes likely to be permanent (i.e. discolouration - yello) or would it just be for the duration of the course?

Thanks again.
 Debbie Miller, RN - Mon Jun 29, 2009 9:25 pm

User avatar Hello,
The teeth staining associated with Tetracycline use has been noted in infants and young children. It is not considered a risk for adults. This is not to say adult teeth don't stain - they do - but not from this drug. Aging also results in darkening of the teeth. It is considered normal.

Best wishes.
 ___N - Wed Dec 30, 2009 1:08 pm

Hi

I have been using Tetralysal 300 for four months now. I am experiencing itching and soarness around and in my genital part. Do you think that it can be something associated with tetralysal?

thanks

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here